For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Changes post abortion?
Posted on: 05/15/2007
I had an abortion Mar. 2006. I sometimes have a brownish-black stringy like thing in clear discharge that starts out looking like Im spotting, but it then changes. I also now have trouble when passing a bowel. My bowels have changed from normal to being small and ball-shaped. I also sometimes have to support my posterior vaginal wall in order to pass a bowel. What could be wrong, and could it be caused by my having an abortion?
Your change in bowel habits are unlikely to be caused by your abortion. Sometimes you may become more constipated after surgery, especially if you take narcotics, but this usually resolves within a few days after stopping use of narcotics. Increasing fiber in your daily diet and adequate hydration helps with constipation issues. If no improvement despite trying changes in your diet, you may want to see your PCP to see if there is another possible cause creating changes in your bowel habits. After abortion it is not uncommon to have your cycle thrown off for the first 1-2 months/ cycles. The brown discharge is probably from old blood or spotting you are having.